Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 251, NWS Paducah, KY

November 21, 2007Ripley County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Nov 21, 2007, 2:45 PM CST for Ripley County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 21, 2007, 2:45 PM CST (20:45 UTC)
Expired
Nov 21, 2007, 3:30 PM CST
In force
45 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon

County Ripley County, MO

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 21, 12:47 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 1:47 PM CST, 58 minutes earlier.

Area forecast discussion, Nov 21, 1:47 PM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
147 PM CST WED NOV 21 2007

.DISCUSSION...

THE WEATHER PATTERN WILL DRASTICALLY CHANGE OVER THE NEXT 24 HRS
OR SO OVER THE QUAD STATE REGION. SOME VERY COLD AIR IN PLACE OVER
THE NORTHERN PLAINS...WITH THE TEMPERATURE IN NORTHEAST NORTH
DAKOTA AND NORTHWEST MINNESOTA AROUND 18 DEGREES FAHRENHEIT AT
NOON TODAY. SO TEMPERATURES THIS MORNING IN THE MID 60S WILL BE A
DISTANT MEMORY AS TEMPERATURES TOMORROW MORNING WILL BE SOME 20 TO
30 DEGREES COLDER.

COLD FRONT CURRENTLY JUST ENTERING THE COUNTY WARNING AREA. LINE
OF CONVECTION FIRING UP ALONG COLD FRONT EARLY THIS AFTERNOON. SPC
JUST ISSUED TORNADO WATCH NUMBER 734 FOR SOUTHEAST MISSOURI AND A
SMALL PORTION OF SOUTHERN ILLINOIS. THE FRONT WILL CONTINUE TO
PASS ON THROUGH THE AREA THIS EVENING...BRINGING SHOWERS AND
STORMS WITH IT. THE ASSOCIATED UPPER LEVEL TROUGH OF LOW PRESSURE
WILL IMPINGE ON THE AREA AS WELL DURING THE EVENING HOURS. BOTH
THE 12Z NAM AND GFS INDICATE SOMEWHAT OF A DRY SLOT POKING INTO
THE WESTERN SECTIONS OF THE AREA DURING THE EARLY EVENING...SO THE
BEST CHANCES FOR ANY PRECIPITATION SHOULD REMAIN IN THE EAST. COLD
AIR BEGINS TO INFILTRATE THE AREA STARTING BY 06Z THURSDAY.
CRITICAL THICKNESS VALUES FOR WINTRY PRECIPITATION BECOME EVIDENT
BY THAT TIME AS WELL. HOWEVER THE FORECAST UPPER AIR SOUNDINGS
SHOW THE CLOUD BEARING LAYER ABOVE 0 DEG CELSIUS. BUT BY
12Z...MOST OF THE CLOUD BEARING (MOISTURE) LAYER IS BELOW 0 DEG
CELSIUS BUT THERE IS A GOOD 2000 TO 2500 FT OF ABOVE FREEZING AIR
FOR ANY SNOWFLAKE TO MELT IN. SO FOR THE 06Z-12Z THURSDAY TIME
PERIOD...WILL INDICATE THE POSSIBILITY OF SOME LIGHT RAIN/DRIZZLE
OR FLURRIES ACROSS A GOOD PART OF THE AREA...MAINLY ALONG AND
NORTH OF THE OHIO RIVER. TO THE SOUTH OF THE RIVER...A CHANCE FOR
SOME LINGERING RAIN SHOWERS REMAINS.

ON THANKSGIVING DAY...THE UPPER TROUGH WILL BE POSITIONED OVER OUR
AREA...MAKING FOR A MOSTLY CLOUDY DAY. COULD SEE A FEW FLURRIES IN
THE WABASH VALLEY OF SOUTHERN ILLINOIS AND INTO SOUTHWEST INDIANA
EARLY IN THE MORNING. THE 12Z GFS EVEN PAINTS A FEW HUNDREDTHS OF
PRECIP NEARBY. IT WILL BE MUCH DIFFERENT TEMPERATURE-WISE THEN
TODAY...WITH HIGHS ONLY REACHING THE 40S. AS MENTIONED
EARLIER...THE COLD AIR WILL BEGIN MOVING INTO THE AREA OVERNIGHT
TONIGHT AND CONTINUE TO DO SO ON THURSDAY. BY THURSDAY LATE
NIGHT...H85 TEMPS WILL BOTTOM OUT NEAR -10 TO -11 DEG C IN THE
NORTH...AND -6 TO -7 DEG C IN THE SOUTH. THIS WILL MAKE FOR A VERY
CHILLY FRIDAY MORNING. AS THE UPPER TROUGH MOVES EAST OF THE AREA
DURING THE DAY ON FRIDAY...SURFACE HIGH PRESSURE WILL BEGIN TO
ESTABLISH ITSELF OVER THE REGION...MAKING FOR A MUCH MORE SUNNY
DAY FOR MOST AREAS. H85 TEMPERATURES WILL ALSO BE GRADUALLY RISING
A FEW DEGREES THROUGHOUT THE DAY...SO SATURDAY MORNINGS LOWS WILL
NOT BE AS COLD AS FRIDAY MORNING.

MOISTURE STARTS TO STREAM BACK INTO THE AREA BY SATURDAY AHEAD OF
ANOTHER UPPER LEVEL WEATHER SYSTEM WHICH IS FORECAST TO MOVE
TOWARD THE AREA. AS IT DOES...THE SYSTEM SPLITS INTO TWO DIFFERENT
SYSTEMS...WITH A TROUGH TO THE NORTH AND A CLOSED LOW OVER MEXICO.

QUITE A BIT OF UNCERTAINTY EXISTS WITH RESPECT TO THE EVOLUTION
OF THE SOUTHERN STREAM PATTERN LATE IN THE WEEKEND AND INTO MONDAY.
THE 12Z GFS IS LOOKING MORE LIKE THE ECMWF FROM 00Z WITH A FARTHER
NORTH TRACK OF THE UPPER TROF/LOW AND ACCOMPANYING SFC LOW FROM
TEXAS SUNDAY TO THE MID MISSISSIPPI VALLEY REGION MIDDAY MONDAY.
PREVIOUS RUNS OF THE GFS AS WELL AS THE CURRENT HPC DEPICTION
SUGGESTED MOST OF THE ACTION WOULD STAY FURTHER TO THE SOUTH...WITH
ONLY LIMITED POPS ACROSS OUR NORTHERN COUNTIES...AND HIGHER CHANCE
POPS SOUTH. WILL NOT JUMP ON BOARD TOTALLY WITH THE LATEST
ECMWF/GFS...BUT MAY TREND THE FORECAST IN THAT DIRECTION JUST A
TAD...AND NARROW THE WINDOW OF OPPORTUNITY AS WELL. WILL CONTINUE
WITH A DRY FORECAST TUESDAY AND BEYOND WITH HIGH PRESSURE FORECAST
TO TAKE CONTROL. NOT READY TO LATCH ON TO PRECIP CHANCE IN DAY 7
AT THIS TIME. BUT A SYSTEM FORECAST TO MOVE ACROSS THE NORTHERN
TIER OF STATES BEARS WATCHING.

&&

.AVIATION...
SCT CONVECTIVE CHC WILL CONTINUE AT KPAH AND KCGI THIS AFTERNOON
WITH GUSTY SOUTH WINDS...AND CIGS MVFR OCCASIONALLY SCT OUT TO
VFR. GREATER LIKELIHOOD OF CONVECTION THROUGH 20Z AT KEVV AND KOWB.
THEN COVERAGE WILL DECREASE THERE AS WELL. STRONG COLD FRONT POISED
TO MOVE THROUGH BETWEEN 00Z AND 02Z...WITH A SHARP WIND SHIFT FROM
SSW TO NW EXPECTED. GUSTS 25 TO 30 KT GUSTS APPEAR POSSIBLE. WILL
KEEP LOW MVFR OR BRIEF IFR CIGS GOING IN THE WAKE OF THE FRONT ALONG
WITH A VERY LIGHT PRECIP POSSIBILITY. LAST 6 HRS OF TAF PERIOD
WILL SHOW A VERY GRADUAL IMPROVEMENT IN CIGS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

CW/CN
Hazardous weather outlook, Nov 21, 11:05 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1105 AM CST WED NOV 21 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-221100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1105 AM CST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EARLY THIS EVENING ACROSS THE FOUR STATE AREA. ISOLATED
SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG AND IN
ADVANCE OF A STRONG COLD FRONT...FORECAST TO REACH THE OHIO
RIVER BY 6 PM. INCREASING INSTABILITY AND WIND SHEAR WILL
RAISE THE LIKELIHOOD OF ISOLATED SEVERE STORMS CAPABLE OF
LARGE HAIL...STRONG WINDS AND PERHAPS A TORNADO OR TWO. THE
THREAT FOR SEVERE STORMS SHOULD END QUICKLY EARLY THIS EVENING
WITH THE PASSAGE OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON THROUGH
EARLY THIS EVENING.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 1:20 PM CSTSevere Thunderstorm WarningPAHCarter40 min
Nov 21, 1:59 PM CSTTornado WarningPAHRipley46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.